Alert archive / Utah / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 20, 2004, 6:38 PM MDT for Rich County, Utah; Uinta County, Wyoming. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2004, 6:38 PM MDT (00:38 UTC)
- Expired
- Jun 20, 2004, 7:00 PM MDT
- In force
- 22 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Rich County, UT, Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 128 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 2796 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 210038 SVRSLC UTC033-WYC041-210100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 635 PM MDT SUN JUN 20 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL RICH COUNTY IN UTAH NORTHWESTERN UINTA COUNTY IN WYOMING * UNTIL 700 PM MDT * AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WOODRUFF...OR ABOUT 13 MILES SOUTH OF RANDOLPH...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL NORTHWESTERN UINTA COUNTY AT 650 PM MDT OVER RURAL NORTHERN UINTA COUNTY AT 700 PM MDT HAIL AND INTENSE RAIN ARE LIKELY WITH THIS STORM ALONG WITH POSSIBLE STRONG WINDS. FREQUENT LIGHTNING IS ALSO LIKELY. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. IF POSSIBLE PUT YOUR CAR IN A GARAGE. THIS STORM HAS A HISTORY OF 1 INCH HAIL AND OVER AN INCH OF RAIN IN LESS THAN 15 MINUTES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4157 11126 4139 11123 4144 11049 4167 11053 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:50 PM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 20, 3:50 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 350 PM MDT SUN JUN 20 2004 .SYNOPSIS...A WEAK COLD FRONT WILL SLIDE SOUTH THROUGH NORTHERN UTAH TODAY. THIS FRONT WILL SETTLE INTO CENTRAL UTAH EARLY IN THE COMING WEEK. HIGH PRESSURE ALOFT WILL STRENGTHEN OVER THE REGION BEGINNING TUESDAY. && .DISCUSSION...UPPER TROUGH MOVING SOUTH THROUGH CNTRL CANADA WILL NUDGE HEIGHTS LOWER OVER UTAH THE NEXT 12-24 HOURS. REMNANT VORTICITY MAX FROM AN OLD UPPER LOW OVER CNTRL IDAHO WILL GET CAUGHT UP BY THE APPROACHING CANADIAN TROUGH. THIS MAX WILL CUT E- SE ACROSS NRN UT...HELPING TO PRODUCE SOME ENHANCED CONVECTION OVER OUR FAR NRN ZONES TONIGHT. A WEAK SURFACE BOUNDARY OVER SRN IDAHO STILL PROGGED TO PUSH SOUTH THROUGH NRN UT TONIGHT/EARLY MONDAY. THIS BOUNDARY EVENTUALLY WILL SETTLE INTO THE CNTRL PORTION OF THE STATE LATER MONDAY. THE FRONT MAY BECOME THE FOCUS OF CONVECTION MONDAY AFTERNOON/EVENING. MOISTURE CONVERGENCE INTO THIS BOUNDARY ALONG WITH FAIRLY GOOD SURFACE HEATING SHOULD LEAD TO SCATTERED CONVECTION NEAR THE BOUNDARY. COOLER/DRIER AIR OVER THE FAR NORTH SHOULD INHIBIT CONVECTION. GOOD HEATING OVER THE FAR SOUTH ALONG WITH A LITTLE ADDITIONAL MOISTURE MAY BRING AN ISOLATED CELL TO THE AREA...BUT LITTLE DYNAMIC/THERMAL SUPPORT EXISTS FOR ORGANIZED CONVECTION. BUILDING HEIGHTS FOR THE MIDDLE/LATTER HALF OF THE WEEK WILL BRING A RETURN TO AT OR ABOVE NORMAL TEMPS STATEWIDE. GOOD DIFFERENTIAL HEATING SHOULD BRING THE TYPICAL AFTERNOON/EARLY EVENING CONVECTION EACH DAY. .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. ID...NONE. WY...NONE. && CONGER
In the hours before
Local storm report, Jun 20, 6:10 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
610 PM MDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 NW BRIGHAM CITY 41.52N 112.02W
06/20/2004 1.00 INCH BOX ELDER UT TRAINED SPOTTER
&&
HALLThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:00 PM MDT | Severe Thunderstorm Warning | SLC | Uinta | 30 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2004Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.